zbMATH — the first resource for mathematics

A generalized discretization scheme of Lyapunov functional in the stability problem of linear uncertain time-delay systems. (English) Zbl 0923.93046
A linear ODE system with constant delay and ‘uncertain’ coefficients is considered. Stability is determined on the basis of a quadratic functional. The technical tools are matrix algebra (as favoured by current textbooks) and the Laplace transform. The discretization schemes are chosen to be partially compatible with these two tools; switchover operations are not mentioned. The objective is to determine the maximal possible delay with a reasonably small effort.
The basic argument relies on a theorem established more than fifty years ago: Asymptotic stability guarantees that deviations from the reference solution will be small in the presence of small constantly acting perturbations (uncorrelated with internal, external and parametric resonances).
The references are limited to the field of control theory.
A theoretical control-engineering paper. No new mathematical methods or ideas.

93D09 Robust stability
93B40 Computational methods in systems theory (MSC2010)
93C05 Linear systems in control theory
LMI toolbox
Full Text: DOI
[1] and , Criteria for robust stability of uncertain linear systems with time-varying state delays, Pro. 13th World Congr. IFAC, San Francisco, CA, USA, June 30-July 5, H, 1996, pp.137-142.
[2] and , Robust stabilization and H control of uncertain linear time-delay systems, Proc. 13th World Congr. IFAC, San Francisco, CA, USA, June 30-July 5, H, 1996, 113-118.
[3] Niculescu, IEEE Trans. Automat. Control 41 pp 742– (1996)
[4] Phoojaruenchanachai, IEEE Trans. Automat. Control 37 pp 1022– (1992)
[5] Shen, IEEE Trans. Automat. Control 36 pp 38– (1991)
[6] Xu, IEEE Trans. Automat. Control 39 pp 839– (1994)
[7] and , Frequency domain robust stability criteria for linear delay systems, Proc. 32nd IEEE Conf. Decision and Control, San Antonio, TX, December 1993.
[8] Wang, Int. J. Control 46 pp 963– (1987)
[9] and , ’Robust stabilization and disturbance attenuation for linear uncertain systems’, IEEE European Control Conf., Groningen, the Netherlands, 1993, pp. 667-672.
[10] and , Stabilité et stabilisation robustes des systémes à retard, Proc. Journées Robustesse, Toulouse, France, 1995.
[11] Gu, Int. J. Control 68 pp 923– (1997)
[12] and , Introduction to Functional Differential Equations,Springer, New York, 1993. · Zbl 0787.34002 · doi:10.1007/978-1-4612-4342-7
[13] Boyd, Int. J. Control 49 pp 2215– (1989)
[14] et al., Linear Matrix Inequalities in System and Control Theory, SIAM, Philadelphia, 1994. · Zbl 0816.93004 · doi:10.1137/1.9781611970777
[15] et al., LMI Control Toolbox for use with MATLAB, Math-Works, Natick, MA, 1995.
[16] Gu, Int. J. Control 61 pp 823– (1995)
[17] and , Interior-Point Polynormal Algorithms in Convex Programming, SIAM, Philadelphia, 1994. · doi:10.1137/1.9781611970791
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.